Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 22, NWS New Orleans, LA

February 28, 2001Assumption Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 28, 2001, 4:59 AM CST for Assumption Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2001, 4:59 AM CST (10:59 UTC)
Expired
Feb 28, 2001, 5:30 AM CST
In force
31 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Assumption Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1418 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WUUS54 KLIX 281059
SVRNEW
LAC007-281130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
459 AM CST WED FEB 28 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASSUMPTION PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF NAPOLEONVILLE

* UNTIL 530 AM CST

* AT 452 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PAINCOURTVILLE...OR ABOUT 4 MILES
  NORTHWEST OF NAPOLEONVILLE...MOVING EAST AT 10 MPH.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 3:30 AM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Feb 28, 3:30 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 AM CST WED FEB 28 2001

RUNNING LATE AFTER GETTING BACK IN THE SWING OF THINGS ON THE
UPGRADED AWIPS. ALSO MUCH TO CONSIDER BUT LITTLE TIME TO DISCUSS.
CANADIAN FRONT FAST APPROACHING BTR AND GPT AREA AT THIS TIME WITH
DAYTIME TEMPERATURES IN GRAVE DANGER OF NEVER REACHING GUIDANCE
LEVELS TODAY GIVEN THE AMOUNT OF CLOUD COVER AND OVERRUNNING TO
BECOME ESTABLISHED ACROSS THE AREA. A FEW THUNDERSTORMS CAN BE
EXPECTED THIS MORNING PRIOR TO FRONTAL PASSAGE AND EVEN ELEVATED
CONVECTION FOR A WHILE POST-FRONTAL.

WILL BE GOING WITH THE TRENDS OF THE AVN AND ETA BUT UNDERCUT THE
GUIDANCE MAX TEMPS BY A COUPLE OF CATEGORIES TODAY...CLOSE TO AVN
TONIGHT AND ABOUT A CATEGORY LOWER THURSDAY AS OVERRUNNING LIKELY TO
PERSIST WITH FRONT GOING STATIONARY ALONG THE COAST THEN RETREATING
NORTH AS A WARM FRONT THU NIGHT.

WITH CUT-OFF LOW REMAINING WELL WEST OF THE FORECAST AREA THIS WILL
ALLOW THE SOUTHWEST FLOW TO BECOME MOISTURE LADENED AND SPELL A
PROLONGED PERIOD OF RAIN CHANCES THROUGH THE EXTENDED. TEMPS SHOULD
REMAIN NEAR TO ABOVE NORMAL.

MCB 60/50/59/51 7657   BTR 62/55/62/55 6657
MSY 70/61/66/62 5556   GPT 61/57/64/58 5556

.NEW...
LA...NONE.
MS...NONE.
24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 6:25 PM CSTFlash Flood WarningLIXEast Feliciana, Saint Helena3 hr
Feb 28, 6:17 AM CSTTornado WarningLIXLafourche28 min
Feb 28, 9:43 AM CSTSevere Thunderstorm WarningLIXJefferson, Plaquemines47 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.